Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 254, NWS Jacksonville, FL

August 11, 2000Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2000, 4:39 PM EDT for Glynn County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2000, 4:39 PM EDT (20:39 UTC)
Expired
Aug 11, 2000, 5:15 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 112039
SVRJAX
GAC127-112115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT FRI AUG 11 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTH OF BOYS
  ESTATE...OR ABOUT 4 MILES NORTH OF COUNTRY CLUB ESTATES...MOVING
  SOUTHEAST AT 30 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.




$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:10 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 11, 3:10 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT FRI AUG 11 2000

EARLIER THUNDERSTORM ACTIVITY OVER MARION COUNTY HAS MOVED
SOUTHEAST. CURRENTLY THUNDERSTORMS ARE BUILDING OVER GA AND MOVING
INTO SUWANNEE VALLEY. ACTIVITY LASTED PAST 10PM LAST NIGHT. WITH
PROXIMITY OF FRONT...OTHER BOUNDARIES...AND ABUNDANT INSTABILITY...
WILL KEEP CHANCE POPS FOR TONIGHT.

FORECAST...MID/UPPER TROUGH DEEPENS OVER THE REGION WHILE A CUTOFF
LOW DIVES TO THE VA COAST LATE SUNDAY. A FRONT WILL MOVE INTO SOUTH
GA ON SATURDAY AND STALL OVER THE REGION. GULF OF MEXICO MOISTURE
WILL BE PUMPED ACROSS FLORIDA TONIGHT THROUGH SATURDAY AND AFFECTING
OUR SOUTHERN COUNTIES. ETA/AVN PUTS BULLS-EYE OF UPPER LVL
DIVERGENCE AND STRONG OMEGA ACROSS CENTRAL FL DURING SAME TIME
PERIOD. WILL BUMP POPS TO LIKELY FOR MARION...PUTNAM...FLAGLER COS
ON SATURDAY...THEN 40 PERCENT POPS FOR NORTHERN FL AND 20 PERCENT
FOR GA.

MARINE...WINDS HAVE INCREASED OVER THE WATERS AS THE GRADIENT
TIGHTENS WITH THE APPROACH OF THE FRONT. WESTERLY FLOW WILL PRODUCE
HIGHER SEAS OFFSHORE  WILL DIVIDE THE OFFSHORE WATERS AND HOIST A
SCEC FOR TONIGHT INTO SATURDAY FOR THE REGION. WILL KEEP NEAR SHORE
JUST BELOW SCEC CRITERIA.

EXTENDED...DRY NORTHWESTERLY FLOW OVER GA ON MONDAY BEHIND THE WEAKENED
FRONT THAT IS STALLED ACROSS THE REGION. MOISTURE RETURNS ACROSS THE
ENTIRE FA LATE MONDAY.

THANKS FOR COORD TBW.

PRELIM...
AMG 71/89/65/90 422-
SSI 73/85/69/87 422-
JAX 75/90/69/90 3422
GNV 73/88/68/88 3422 28

.JAX..
.FL...NONE
.GA...NONE

TRABERT

In the hours before

Special weather statement, Aug 11, 12:00 PM EDT, 4 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI AUG 11 2000

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...

A COLD FRONT WILL MOVE INTO SOUTHEAST GEORGIA LATE TONIGHT AND
INTO NORTHEAST FLORIDA SATURDAY. THE ATMOSPHERE WILL BECOME
MOIST AND VERY UNSTABLE OUT AHEAD OF THE FRONT THIS AFTERNOON
AND EVENING. SCATTERED THUNDERSTORMS WILL BEGIN JUST INLAND FROM
THE GULF COAST BY EARLY THIS AFTERNOON AND SPREAD NORTH AND EAST ACROSS
MUCH OF THE AREA LATER THIS AFTERNOON INTO THE EARLY EVENING.
STEERING WINDS ARE EXPECTED TO BECOME WEST AND INCREASE DURING THE
AFTERNOON WHICH WOULD FOCUS MOST OF THE THUNDERSTORM ACTIVITY TOWARDS
THE EAST COAST BY LATE THIS AFTERNOON. THE THUNDERSTORMS WILL BE
CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND
GUSTY WINDS...AND PERIODS OF VERY HEAVY RAIN. A COUPLE OF STORMS
MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN
THREATS.

WITH WEST WINDS...TEMPERATURES ARE EXPECTED TO REACH THE MID 90S IN
MOST LOCATIONS...EVEN AT THE BEACHES. WITH THE HUMIDITY COMBINED
A FEW AREAS WILL SEE THE HEAT INDEX CLOSE TO 105 DEGREES.

DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE
ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE# NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:17 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne58 min
Aug 10, 10:15 PM EDTSevere Thunderstorm WarningJAXPierce, Ware60 min
Aug 11, 5:17 PM EDTSevere Thunderstorm WarningJAXCamden28 min
Aug 11, 5:42 PM EDTSevere Thunderstorm WarningJAXCamden33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.